Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Is lexapro or zoloft better for depression treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Which has fewer side effects for a depressed elderly women, lexapro or zoloft?
Posted Fri, 24 Jan 2014 in Medicines and Side Effects
Answered by Dr. Luchuo Engelbert Bain 57 minutes later
Brief Answer: I prefer Zoloft Detailed Answer: Hi and thanks for the query, Lexapro and Zoloft are both indicated for the management of depression, and both have side effects. It is important to note that individuals react differently to different drugs. In general, in ladies above the age of 50, from my experience, especially in mild to moderate depression, Zoloft has been well tolerated. A few side effects do occur, but are actually relatively very few. In my humble opinion, I do suggest Zoloft for a start, with keen monitoring of any unwanted effects to the drug. A proper diet and respect of drug timing remains a key element that reduces side effects. Avoid taking drugs in an empty stomach. Kind regards as I wish you the best of health. Do feel free asking follow up questions in case you got any specific concerns. Kind regards Dr Bain
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor